Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 5, NWS Bismarck, ND

May 11, 201224 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 11, 2012, 1:55 PM MDT for 24 counties in North Dakota. It took effect at May 12, 2012, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 1:55 PM MDT (19:55 UTC)
In effect from
May 12, 2012, 2:00 AM MDT
Expired
May 12, 2012, 6:34 AM MDT
In force
5 hr
Issued by
NWS Bismarck, ND
All 24 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS73 KBIS 111955
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT FRI MAY 11 2012

...FROST EXPECTED OVERNIGHT WEST AND CENTRAL...

.A FROST ADVISORY IS IN EFFECT FROM 3 AM CDT SATURDAY...FOR
WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. A LIGHT WIND AND MOSTLY
CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S
OVERNIGHT...OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA.
EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH EARLY
SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF
WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON...
BISMARCK...MANDAN...HETTINGER AND LINTON.

NDZ001>004-009>012-017>022-031>035-040>047-050-120400-
/O.NEW.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
255 PM CDT FRI MAY 11 2012 /155 PM MDT FRI MAY 11 2012/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ SATURDAY. 

* TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS SATURDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

RK
4 follow-up statements
571 
WWUS73 KBIS 111959
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT FRI MAY 11 2012

...FROST EXPECTED OVERNIGHT WEST AND CENTRAL...

.A FROST ADVISORY IS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. A LIGHT
WIND AND MOSTLY CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE
LOW TO MID 30S OVERNIGHT...OVER WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH
EARLY SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF
WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON...
BISMARCK...MANDAN...HETTINGER AND LINTON.

NDZ001>004-009>012-017>022-031>035-040>047-050-120400-
/O.CON.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
259 PM CDT FRI MAY 11 2012 /159 PM MDT FRI MAY 11 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ SATURDAY...

* TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS 
  SATURDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
412 
WWUS73 KBIS 120252
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
952 PM CDT FRI MAY 11 2012

...FROST EXPECTED OVERNIGHT WEST AND CENTRAL...

.A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. LIGHT WINDS
AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO
MID 30S OVERNIGHT OVER WESTERN AND PORTIONS OF CENTRAL NORTH
DAKOTA. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH EARLY
SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE CITIES OF
WILLISTON...MINOT...WATFORD CITY...GARRISON...DICKINSON...
BISMARCK...MANDAN...HETTINGER AND LINTON.

NDZ001>004-009>012-017>022-031>035-040>047-050-121100-
/O.CON.KBIS.FR.Y.0005.120512T0800Z-120512T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
952 PM CDT FRI MAY 11 2012 /852 PM MDT FRI MAY 11 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ SATURDAY...

* TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS 
  SATURDAY. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

TM
232 
WWUS73 KBIS 120826
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT SAT MAY 12 2012

...FROST EXPECTED THIS MORNING WEST AND CENTRAL...

.A FROST ADVISORY REMAINS IN EFFECT THROUGH 8 AM CDT TODAY FOR
WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. LIGHT WINDS AND CLEAR
SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVER
WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. EARLY THIS SATURDAY
MORNING MANY AREAS HAD ALREADY REPORTED TEMPERATURES IN THE LOW
TO MID 30S. EXPECT AREAS OF FROST TO DEVELOP AND PERSIST THROUGH 8
AM CDT THIS SATURDAY MORNING. THE ADVISORY AREA INCLUDES THE
CITIES OF WILLISTON...MINOT...WATFORD CITY...GARRISON...
DICKINSON...BISMARCK...MANDAN...HETTINGER AND LINTON.

NDZ001>004-009>012-017>022-031>035-040>047-050-121300-
/O.CON.KBIS.FR.Y.0005.000000T0000Z-120512T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
326 AM CDT SAT MAY 12 2012 /226 AM MDT SAT MAY 12 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TEMPERATURES...LOW TO MID 30S DURING THE EARLY MORNING HOURS 
  SATURDAY. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

JV
859 
WWUS73 KBIS 121234
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT SAT MAY 12 2012

...FROST ENDING THIS MORNING...

.THE FROST ADVISORY HAS BEEN CANCELLED. TEMPERATURES WILL WARM
ABOVE FREEZING SHORTLY.  

NDZ001>004-009>012-017>022-031>035-040>047-050-121345-
/O.CAN.KBIS.FR.Y.0005.000000T0000Z-120512T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
734 AM CDT SAT MAY 12 2012 /634 AM MDT SAT MAY 12 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

THE FROST ADVISORY HAS BEEN CANCELLED. 

$$
WAA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 11, 12:19 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 11, 12:19 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
119 PM CDT FRI MAY 11 2012

.DISCUSSION...
MADE SOME ADJUSTMENTS TO MIDDAY TEMPERATURES AND AFTERNOON SKY
COVER GRIDS WITH SOME FAIR WEATHER CUMULUS DEVELOPING ACROSS THE
EAST AND NORTH. OTHERWISE...NO SIGNIFICANT CHANGES.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH A W/NW WIND
GUSTING BETWEEN 20 AND 25 KTS THIS AFTERNOON THEN DIMINISHING
UNDER 10 KTS THIS EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION/AVIATION...RK
Hazardous weather outlook, May 11, 3:09 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT FRI MAY 11 2012

NDZ001>005-009>011-017>021-031>035-040>046-120915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
409 AM CDT FRI MAY 11 2012 /309 AM MDT FRI MAY 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT AS TEMPERATURES DROP INTO THE LOW
TO MID 30S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ012-013-022-023-025-036-037-047-048-050-051-120915-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
409 AM CDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.